Schizophrenia.com

On Abilify and can't lose weight

Hi all,
So I only have about 2 meals a day, and I am at 314 pounds. Taking Abilify. Long story short, I was taking Nardil for the longest time, and gained a ton of weight on that medication. I stopped taking it when I reached 360 pounds. This is a serious concern for body, and health.

Is there any antipsychotic that I could try that’s available now that might help with weight loss?. I don’t have an option to stop taking medication, I am forced to take at least one atypical antipsychotic that is available through injection, 1 month supply only. It’s because of Canada, B.C.'s forced medication laws.

Anyways, if anyone has any ideas, please reply. I have a few weeks before my next appointment with the psych. I need to come up with a medication that might help. I thought about Latuda but it says on Google that Abilify is good for weight loss too, but I can’t loose weight?. Please leave and suggestions below, they will help dramatically I know. Cheers and all the best.

2 Likes

I can’t really recommend a medication, I really don’t know enough about them. I am on 15 mg of Abilify, and have seen no weight gain

I’m losing weight on Abilify. But I’m calorie counting.

Download a calorie counting app and start counting.

1 Like

Two meals a day is not much, maybe you should just give it time. Stay away from sugar. I take Latuda and have a relatively low appetite ( my pdoc says all my meds can make me hungry ). I’ve suffered hunger GREATLY in the past on different meds. Those meds are also flavor enhancers.

1 Like

I’m on Abilify too. I’m losing weight, but I also calorie count like everhopeful said. It’s happening a lot more slowly than I would like, but I guess a little progress is still progress. I sympathize with your struggles with Nardil. I took that med and it was terrible for me, gained a ton of weight and felt drunk all the time.

1 Like

Most people here don’t like it, but I did well on the Invega susstena shot. I didn’t gain weight on it and I felt mentally alert. I stopped it because I couldn’t afford it anymore.

I’m now in 15 mg of Haldol (pill form). In the last year, I lost 100 pounds by calorie counting and exercising.

2 Likes

All antipsychotic cause weight gain, so there is a limit to how much weight you can lose on it.

Thank you all for the supportive replies. I didn’t think I’d get that many responses. Anyways, I am on 300mg’s of Abilify (injection once a month). I still want to change meds because of the sexual side effects. But I guess I will have to go on the 1 meal a day diet and see if that works. Thanks for the recommendations. If anyone else has something they’d like to say please go ahead and step forward.

I am also wondering what kind of diets anyone here has tried, and what has worked for anyone here. I have tried drinking only water and eating llike a couple sandwiches every day but I can’t go below 312 pounds… I just don’t know what to do.

Can you lose weight on Abilify injection and clozapine?

It’s possible but not easy in my experience. I’m not on the Abilify shot but I’m taking the pills (15mg). I’m also on clozapine and I’ve slowly been losing weight with exercise and healthier eating

1 Like

Abilify is supposed to increase sex drive.

I was hypersexual on Abilify.

Im on 5 mg ability and since I’ve been on it I’ve went from 145 to 159 currently. My weight varies though and did on invega. I was in 140s on invega maybe because I felt like more energy,constantly bored and restless and wanted to walk

It increases sex drive but decreases performance due to reduced dopamine in the brain

1 Like

I gained weight on Invega but levelled out when I switched to Abilify. I have recently lost a few pounds while on Abilify so it is possible to lose weight on it.

I gained a ton of weight on Abilify. You are not alone.

I take Caplyta now and have been losing a bit.

I know but I didn’t get into detail on that. Yes, hypersexual is the word. It’s a really annoying side effect. I’d rather have decreased sexual side effects than increased. I was on Paliperidone (the injection) before and that was almost perfect but lack of… you know. I threw up once in awhile on that stuff too.

Abilify only bothers me because of the increased sexual side effects, increased anxiety, and the weight gain really sucks because im currently 312 and I used to be 170 pounds. I gained most of the weight from Nardil.

Anyways, I guess I will have to try even harder to lose weight because being a blob really sucks.

Thanks for the tips guys.